Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ARV side effects
Jul 17, 2013

My sister was diagonised as HIV positive and after the first two weeks of being on ARV's she is complaining about severe pain in the legs. I have just read an answer that indicates that it is normal with ARV's but would like to know how long this should be tolerated prior to taking further action?

Response from Dr. Young

Hello and thanks for posting.

Pain in the legs could be many things-- only some are related to certain ARVs. Some older ARVs (d4T, stavudine is the most common culprit) are associated with peripheral neuropathy. This is generally either painful or numb toes and feet, and occurs with a symmetrical pattern on both legs.

PN can also be caused by HIV itself, sometimes worsened by immune reconstitution in the first weeks of treatment.

There are other causes of leg pain, some are serious, including blood clots or infection.

I'd suggest that your sister contact her health care provider to discuss her symptoms and any needed interventions.

BY



Previous
cd4 went down
Next
Took my HIV medication one hour late

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement